0

I will be meeting with my Dermatologist to start on Accutane Sept. 16. She is on vacation now so I cannot contact her, but she mentioned that before I start Acutane that I need to stop taking my Minocycline and Spirnolactone, but I can't recall how far in advance that is. Is it a month or two weeks? (Also, yes, I know that I need to take a blood test at the start of the month and be on birth control and sign the "I pledge" and all that jazz). Thanks!

3

This is a very interesting, yet tricky, question. The reason you must stop taking the minocycline is because of the interaction between tetracyclines (minocycline) and vitamin A (Retinoic acid) derivatives (isotretinoin/Accutane) causes a pseudotumor cerebri also known as increased intracranial pressure, which can be deadly.

Now when taking spironolactone and isotretinoin, I don't see a problem per se, as far as interactions go. However, maybe your doctor doesn't want you to endure any of spironolactone's side effects as it will be minimally effective in treating the acne by comparison to the isotretinoin.

| improve this answer | |
  • Do you know how much prior to start date of Acutane though? – Butterfly and Bones Aug 19 '16 at 2:54

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.